Thunderstorm Wind, Cass
- When
- January 12, 11:30 PM CST
- Where
- Cass County, Atlanta
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.117, -94.133
Trees were downed.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jan 12, 7:56 PM CST, 3 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 756 PM CST THU JAN 12 2006 .DISCUSSION... UPDATED TO INCLUDE TORNADO WATCH NUMBER 13 AND MAKE CHANGES TO CHANCE OF RAIN FOR AFFECTED PARISHES AND COUNTIES. BAND OF SHOWERS AND THUNDERSTORMS HAVE BEEN DEVELOPING OVER SE OK AND INTO EXTREME NW AR AND SW MO. THIS DEVELOPMENT WAS ALONG AND NEAR A COLD FRONT. THE FRONT WAS SPREADING EAST AND EXTENDED FROM NEAR THE DALLAS/FORT WORTH AREA INTO SW MO AND ON NORTHEAST TO THE GREAT LAKES. && .PRELIMINARY POINT TEMPS/POPS... SHV 49 62 36 64 / 60 0 0 0 MLU 52 62 34 61 / 60 20 0 0 DEQ 40 61 27 62 / 50 0 0 0 TXK 48 61 36 64 / 50 0 0 0 ELD 47 60 31 62 / 60 0 0 0 TYR 46 63 34 64 / 50 0 0 0 GGG 47 63 32 63 / 50 0 0 0 LFK 49 65 32 67 / 50 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST THU JAN 12 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-131200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST THU JAN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...GENERALLY EAST OF A LINE FROM NACOGDOCHES TEXAS TO NASHVILLE ARKANSAS. A COLD FRONT WILL INTERACT WITH WARM AND MOIST GULF AIR...TO PRODUCE SCATTERED THUNDERSTORMS THIS EVENING...WHICH MAY DEVELOP INTO A LINE ACROSS NORTH LOUISIANA AND SOUTHWEST ARKANSAS. INITIAL THREAT WOULD LIKELY BE LARGE HAIL...DUE TO STEEP LAPSE RATES AND INSTABILITY. ALSO...THERE WILL BE AN INCREASING THREAT OF WIND DAMAGE OVERNIGHT AS THE STORMS EVOLVE INTO LINES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A POTENT STORM SYSTEM WILL APPROACH THE REGION LATE SUNDAY NIGHT INTO MONDAY...BRINGING WITH IT A LIKELIHOOD OF STRONG TO SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED BY TONIGHT. 14
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
921 PM CST THU JAN 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL BATTIEST 34.40N 94.93W
01/12/2006 0.88 INCH MCCURTAIN OK LAW ENFORCEMENT
NICKEL SIZED HAIL NORTHWEST OF BETHEL NEAR BATTIEST
&&
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
948 PM CST THU JAN 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL VALLIANT 34.00N 95.09W
01/12/2006 0.75 INCH MCCURTAIN OK EMERGENCY MNGR
PENNY SIZED HAIL 1/2 MILE NORTH OF VALLIANT
&&
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1004 PM CST THU JAN 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL IDABEL 33.90N 94.82W
01/12/2006 0.75 INCH MCCURTAIN OK LAW ENFORCEMENT
PENNY SIZED HAIL IN IDABEL
&&
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1038 PM CST THU JAN 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 PM HAIL 15 N DIERKS 34.34N 94.02W
01/12/2006 0.88 INCH HOWARD AR TRAINED SPOTTER
NICKEL SIZED HAIL REPORTED IN UMPIRE
&&
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1108 PM CST THU JAN 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL 8 NW NASHVILLE 34.02N 93.95W
01/12/2006 0.75 INCH HOWARD AR TRAINED SPOTTER
PENNY SIZED HAIL IN THE CENTER POINT COMMUNITY
1102 PM HAIL MINERAL SPRINGS 33.88N 93.92W
01/12/2006 0.75 INCH HOWARD AR TRAINED SPOTTER
&&
15The Shreveport radar (KSHV), 79 km away, was scanning. The volume nearest the first event began at 05:27 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, January 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5483111.